What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 6, 11:37 AM EST, 30 minutes earlier.
Area forecast discussion, Jul 6, 11:37 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Burlington VT
1237 PM EDT Sat Jul 6 2019
.SYNOPSIS...
Warm and humid conditions continue through midday today ahead
of a cold front. Showers and thunderstorms will develop ahead
and along the front as it moves southeast through the area
this afternoon. A few thunderstorms will be capable of
producing very heavy rain with isolated flash flooding possible.
Much cooler and drier conditions expected beginning late
tonight into early next week.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 1237 PM EDT Saturday...Line of showers and embedded
storms capable of wind gusts up to 30 mph crossing the Champlain
Valley at this time. Behind that, a few additional scattered
showers and storms exist along a quickly advancing cold front
with Massena reporting winds out of the northwest. With the
faster arrival time, have made updates to move PoPs out more
quickly this evening. Also updated winds and wind gusts using
high-res guidance to capture winds along the cold front.
Otherwise, the forecast is playing out well, so expect storms
with locally heavy rain and brief, gusty winds.
Previous Discussion...An active weather day is in store for the
region with showers and thunderstorms developing by mid to late
morning continuing through much of the afternoon as a cold
front pushes from north to south across the area. Any
thunderstorms will be capable of producing very heavy rain and
can't rule out the possibility of isolated flash flooding or
gusty winds.
A very warm night is in progress across the North Country with
temperatures mainly in the upper 60s to upper 70s. Little change
is expected until sunrise. Pretty quiet on the shower and
thunderstorm activity thus far and can't rule out isolated
activity through the early morning hours with such a warm and
humid airmass in place.
Shower and thunderstorm coverage will increase by mid to late
morning with daytime heating and a prefrontal trough shifts
south into the region ahead of a cold front which is expected to
pass later in the afternoon. So there may be two distinct areas
of lines of thunderstorms, one with the trough and one with the
front a bit later.
Precipitable water values of 1.75 to 2.00 inches observed on
the 00Z soundings forecast CAPE of 1000-2000+ J/kg with tall
narrow profiles, deep warm cloud depths of 3-4km, and lack of
sig mid-level lapse rates or drying will ensure efficient warm
rain processes. Can't rule out a gusty wind here or there
however with steep low level lapse rates off the surface with 20
to 25kts 0-6km shear. SPC continues a marginal risk of severe
thunderstorms. Isolated flash flooding is with any slow moving
or training convection.
Skies will gradually clear on this evening as the front moves
south of our region. Open up the windows as cold air advection
will bring us back down to seasonal norms for overnight lows.
Expect comfortable low temperatures generally in the 50s
heading into Sunday morning, perhaps reaching the upper 40s at
KSLK.
A sunny dry and much less humid day is expected on Sunday as
high pressure noses in from the Great Lakes under NW flow aloft.
High temperatures will be in the mid 70s to near 80.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
As of 239 AM EDT Saturday...Surface cold front well offshore
with surface high pressure across Great Lakes and WNW flow
aloft for Mother Nature's AC Sunday night with lows in the 50s
and even some upper 40s. Already rising heights and rebuilding
of upper ridge with surface high pressure slowly moving toward
area thus moderating temperatures but still low humidity. Highs
on Monday will be seasonable (around 80) with dewpoints in the
upper 40s to lower 50s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 239 AM EDT Saturday...The trend mentioned above continues
through mid next week with surface high slowly sliding across
then east of area and upper level ridge continuing to build
across the region. Therefore rising heights each day and airmass
moderating a few degrees each day into the mid 80s
Tuesday/Wednesday and dewpoints largely in the 50s, edging
upwards by late Wednesday/Wednesday night.
Wed night-Thu...Upper level ridge departs with another northern
stream shortwave and cold front dropping down mainly Thu-Thu night
at this time for showers and thunderstorms but eastward progress is
somewhat slow thus shower threat could linger through at least
midday Friday as well. Once again, return flow taps into increasing
PWATS of 1.5-2 inches thus more heavy rainfall possible.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Through 12Z Sunday...Mainly VFR to start. A cold front
approaches from the north with increasing coverage of showers
and scattered thunderstorms during the late morning hours.
Locally heavy downpours likely with brief MVFR/IFR conditions in
heavier convective cores. Kept the ideas of VCTS with VFR
showers for now given uncertainty on areal coverage and exact
timing but have put in some scattered lower clouds to indicate
the threat. After 16-20Z winds shift from light southerly to
north to northwesterly 5-10 kts behind the front with shower
coverage waning at northern terminals after 21Z with mid level
VFR cigs becoming SCT late. SKC mainly after 06z. Have left out
fog for now with cold dry advection tonight, but it may be
possible for an hour or two before 12z Sunday.
Outlook...
Sunday: VFR. NO SIG WX.
Sunday Night: VFR. NO SIG WX.
Monday: VFR. NO SIG WX.
Monday Night: VFR. NO SIG WX.
Tuesday: VFR. NO SIG WX.
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. NO SIG WX.
&&
.HYDROLOGY...
As of 233 AM EDT Saturday...Showers and thunderstorms are
expected across northern New York and Vermont today with
localized heavy rainfall likely. Isolated flash flooding is
possible on Saturday, especially where multiple rounds of
thunderstorms move over the same area or possibly train along a
prefrontal trough before a cold front arrives. Urban areas and
regions with complex terrain will be most susceptible to
isolated flash flooding. Given the warm rain processes and
available moisture in the atmosphere, rainfall rates of 1 to 2
inches per hour are possible in the strongest storms. Flash
flood guidance is roughly 2 inches in one hour, 2-3 inches in 3
to 6 hrs. Basin average storm total precipitation between a half
of an inch and one and a half inches is expected across much of
the area with locally higher amounts possible in any
thunderstorms thus the isolated flash flood threat.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Sisson
NEAR TERM...Haynes/Sisson
SHORT TERM...SLW
LONG TERM...SLW
AVIATION...Sisson
HYDROLOGY...BTV
Hazardous weather outlook, Jul 6, 3:02 AM EST, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
402 AM EDT Sat Jul 6 2019
NYZ026>031-034-035-087-VTZ001>012-016>019-070815-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
402 AM EDT Sat Jul 6 2019
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
An approaching cold front will produce multiple rounds of showers
and thunderstorms across northern New York and Vermont today, mainly
midday into the afternoon. A few thunderstorms will have locally
heavy rainfall. Isolated flash flooding is possible given the high
rainfall rates. The highest threat of isolated flash flooding will
come if thunderstorms repeatedly move over the same areas,
especially in the hills and mountains, or across urban areas with
poor drainage. The main possible impacts are for flash flooding of
small streams, washed out culverts, road shoulders, or overflowing
storm drains.
The threat for severe weather from thunderstorms is marginal, but an
isolated stronger thunderstorm is possible with localized damaging
wind gusts.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
In the hours before
Special weather statement, Jul 6, 10:56 AM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Burlington VT
1156 AM EDT Sat Jul 6 2019
VTZ004-061700-
Essex-
1156 AM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ESSEX COUNTY...
At 1156 AM EDT, a strong thunderstorm was located near Lunenburg,
moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Gilman, Guildhall, Lunenburg, Granby, Concord, Maidstone, Victory,
South Lunenburg and East Concord.
LAT...LON 4456 7156 4456 7160 4454 7157 4452 7159
4450 7158 4450 7160 4448 7160 4448 7163
4449 7163 4447 7165 4446 7164 4444 7166
4441 7171 4442 7178 4460 7174 4459 7154
TIME...MOT...LOC 1556Z 279DEG 14KT 4450 7166
RSDSpecial weather statement, Jul 6, 11:03 AM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Burlington VT
1203 PM EDT Sat Jul 6 2019
NYZ028-031-034-035-VTZ001-005-006-008-009-017-018-061700-
Eastern Clinton-Western Essex-Eastern Essex-Western Clinton-Grand
Isle-Eastern Chittenden-Western Chittenden-Western
Addison-Washington-Lamoille-Eastern Addison-
1203 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLINTON...
NORTHEASTERN ESSEX...SOUTHWESTERN LAMOILLE...NORTH CENTRAL ADDISON...
SOUTHWESTERN GRAND ISLE...CHITTENDEN AND NORTHWESTERN WASHINGTON
COUNTIES...
At 1202 PM EDT, a strong thunderstorm was located over Port Kent,
moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Essex Junction, South Burlington, Burlington International Airport,
Burlington, Winooski, Westford, Colchester, Essex Junction Village,
Williston, Hinesburg, St. George, Keeseville, Underhill State Park,
Shelburne, South Hero, Bolton, Port Kent, Richmond, Underhill and
Jericho.
If you are on or near Lake Champlain, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4447 7360 4465 7339 4457 7268 4422 7298
TIME...MOT...LOC 1602Z 283DEG 23KT 4455 7336
RSD
Special weather statement, Jul 6, 11:09 AM EST, 58 minutes before
Special Weather Statement
National Weather Service Burlington VT
1209 PM EDT Sat Jul 6 2019
NYZ034-035-061715-
Western Essex-Eastern Essex-
1209 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ESSEX COUNTY...
At 1208 PM EDT, a strong thunderstorm was located over Newcomb,
moving east at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Minerva, Newcomb, Schroon Lake, North Hudson, Paradox, Olmstedville,
Severance, South Schroon, Schroon Falls, Steep Bay, Grass Island and
Vanderwhacker Mountain.
LAT...LON 4378 7405 4380 7405 4381 7412 4383 7415
4382 7421 4388 7429 4405 7422 4400 7346
4378 7372 4374 7406
TIME...MOT...LOC 1608Z 283DEG 27KT 4395 7420
RSDSpecial weather statement, Jul 6, 11:22 AM EST, 45 minutes before
Special Weather Statement
National Weather Service Burlington VT
1222 PM EDT Sat Jul 6 2019
NYZ034-035-VTZ009-018-061715-
Western Essex-Eastern Essex-Western Addison-Eastern Addison-
1222 PM EDT Sat Jul 6 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ESSEX AND
NORTHWESTERN ADDISON COUNTIES...
At 1220 PM EDT, strong thunderstorms were clustered 8 miles
southeast of Mount Marcy and 5 miles south of Westport, New York,
moving east at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Middlebury, Vergennes, Moriah, Crown Point, Westport, Elizabethtown,
Cornwall, Weybridge, Waltham, New Haven, Panton, Port Henry, Addison,
D A R State Park, Bridport, Bristol, Salisbury, Ferrisburgh, Shoreham
and Whiting.
If you are on or near Lake Champlain, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4401 7380 4423 7367 4417 7307 4389 7314
TIME...MOT...LOC 1620Z 281DEG 27KT 4405 7374
LaRocca
Special weather statement, Jul 6, 11:30 AM EST, 37 minutes before
Special Weather Statement
National Weather Service Burlington VT
1230 PM EDT Sat Jul 6 2019
NYZ035-VTZ005-008-009-017-018-061730-
Eastern Essex-Eastern Chittenden-Western Chittenden-Western
Addison-Washington-Eastern Addison-
1230 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ESSEX...
NORTHWESTERN ADDISON...SOUTHERN CHITTENDEN AND SOUTHWESTERN
WASHINGTON COUNTIES...
At 1229 PM EDT, a strong thunderstorm was located over Essex, moving
east at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Vergennes, Essex, Willsboro, Ferrisburg, Charlotte, Bristol, Monkton
Ridge, Monkton, Waitsfield, Monkton Boro, Fayston, Mt. Philo State
Park, Hinesburg, Huntington, Kingsland Bay State Park, Warren,
Duxbury, Northfield, Moretown and Starksboro.
If you are on or near Lake Champlain, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4421 7350 4439 7348 4433 7263 4404 7269
TIME...MOT...LOC 1629Z 276DEG 25KT 4430 7339
RSD
Special weather statement, Jul 6, 12:06 PM EST, 1 minute before
Special Weather Statement
National Weather Service Burlington VT
106 PM EDT Sat Jul 6 2019
NYZ034-035-VTZ009-011-012-018-019-061745-
Western Essex-Eastern Essex-Western Rutland-Eastern
Rutland-Windsor-Western Addison-Eastern Addison-
106 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ESSEX...SOUTHERN
ADDISON...NORTHWESTERN RUTLAND AND NORTHWESTERN WINDSOR COUNTIES...
At 105 PM EDT, a strong thunderstorm was located over Shoreham,
moving east at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Rutland, Castleton, Sudbury, Salisbury, Orwell, Benson, Rochester,
Poultney, Chittenden, Fair Haven, West Rutland, Whiting, Goshen, West
Castleton, Hancock, Hubbardton, Shoreham, Poultney Village, Lake St.
Catherine and Proctor.
Very heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
If you are on or near Lake Champlain, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4345 7325 4353 7324 4356 7326 4358 7330
4362 7330 4363 7337 4357 7340 4359 7343
4362 7342 4364 7343 4377 7335 4381 7338
4378 7374 4397 7338 4390 7269 4344 7324
TIME...MOT...LOC 1705Z 282DEG 27KT 4387 7331
RSD